Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Heart flops or stops, flop or throb in chest, pulse stops, ER, EKG, normal blood work, treadmill stress test, smoke, anxiety

I have this feeling in my chest at the very bottom of my sternum, it feels like my heart flops or stops. I was taking my pulse in my neck and at the exact time I felt the flop or throb in my chest, I could feel my pulse stop also. I got a stethoscope and listened to my heart, and while listening, it also seemed like when I felt the throb that I heard my heart stop. I have went to the e.r. 3 times thinking I was having a heart attack, ekg and bloodwork came back normal and was referred to a cardiologist for a treadmill stress test, my doc said I passed with flying colors. I am a 30 yr. Old woman, and a smoker, and these feelings are causing me great discomfort and anxiety. What is wrong with me and how do I stop it?
Asked On : Mon, 16 Apr 2012
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi! I have carefully gone through why you have been worried so much.

There might be three possibilities with what you have described.

1) It may be a benign anxiety induced transient cardiac arrest / complete heart block, where you might need only reassurance & cognitive behavioral therapy, exercises & yoga.

2) Smoking may cause transient dysrrhythmias, so you are required to stop smoking immediately

3) Although your EKG & cardiac evaluation is normal, you may have some intracardiac conduction defect, manifesting as transient symptoms, & so a thorough cardiac evaluation including 24 hour ambulatory cardiac monitoring would be needed & if it detects an anomalous conduction pathway causing intermittent heart blocks or dysrrhythmias, then with consultation of an eminent cardiologist the problem might be cured completely by either radiofrequency catheter ablation of the anomalous pathway or with antiarrythmic agents or implantable cardiovertor defibrillator.
Answered: Tue, 8 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor